Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 220, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 20, 2015, 12:38 AM CDT for Bourbon County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 12:38 AM CDT (05:38 UTC)
- Expired
- Jul 20, 2015, 1:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS53 KSGF 200538 SVRSGF KSC011-200630- /O.NEW.KSGF.SV.W.0220.150720T0538Z-150720T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 AM CDT MON JUL 20 2015 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOURBON COUNTY IN SOUTHEAST KANSAS... * UNTIL 130 AM CDT * AT 1237 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF FULTON...AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... DEVON...FULTON...HAMMOND...HARDING...MAPLETON AND XENIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3803 9462 3786 9461 3787 9498 3804 9499 TIME...MOT...LOC 0538Z 267DEG 20KT 3798 9487 HAIL...0.75IN WIND...60MPH $$ LINDENBERG
2 follow-up statements
245 WWUS53 KSGF 200605 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 AM CDT MON JUL 20 2015 KSC011-200630- /O.CON.KSGF.SV.W.0220.000000T0000Z-150720T0630Z/ BOURBON KS- 105 AM CDT MON JUL 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BOURBON COUNTY UNTIL 130 AM CDT... AT 102 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...AND MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... DEVON...FULTON...HAMMOND...HARDING AND MAPLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3803 9462 3786 9461 3787 9498 3804 9499 TIME...MOT...LOC 0605Z 267DEG 20KT 3794 9471 HAIL...<.75IN WIND...60MPH $$
577 WWUS53 KSGF 200627 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 127 AM CDT MON JUL 20 2015 KSC011-200637- /O.EXP.KSGF.SV.W.0220.000000T0000Z-150720T0630Z/ BOURBON KS- 127 AM CDT MON JUL 20 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOURBON COUNTY WILL EXPIRE AT 130 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3803 9462 3786 9461 3787 9498 3804 9499 TIME...MOT...LOC 0627Z 267DEG 20KT 3795 9455 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:51 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 19, 11:51 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT Sun Jul 19 2015
.SHORT TERM...(This Evening through Monday)
Issued at 240 PM CDT SUN JUL 19 2015
A mid level impulse is currently moving across the northern part
of Missouri. An outflow boundary is currently located across
central Missouri near the Highway 54 corridor from earlier
convection. Elsewhere temperatures are in the lower 90s and the
heat index is between the upper 90s to 104 currently.
Short term models indicate the potential for a few showers and
storms to redevelop near that boundary across central Missouri
later this evening and overnight. This convection potential may
get a little help from the low level jet that will develop
tonight. The rest of the area should stay mostly dry and quiet tonight.
Have extended a portion of the heat advisory for tomorrow for
areas across southern Missouri and extreme southeast Kansas...mainly
south of the Highway 54 corridor. This is where most of the day
will be quiet weather and the warmest temperatures on Monday. More
clouds and scattered convection potential across central Missouri
will keep temperatures a tad bit cooler.
.LONG TERM...(Monday Night through Sunday)
Issued at 240 PM CDT SUN JUL 19 2015
A decent shortwave will begin to move into the area Monday evening
from the west. This will be the first of several opportunities
this week of widespread rainfall and thunderstorms. There may be
enough instability and wind shear for some large hail potential
and damaging wind gusts area wide with the best potential across
central and eastern Missouri. A frontal boundary will also slowly
meandering its way southward and kinda just hang out for a couple
of days across extreme southern Missouri.
Another wave will move along the mid level flow and across the
front on Tuesday afternoon and Tuesday night. This feature will
bring another good chance for showers and storms. PW values for
Monday night through Wednesday night will be between 2.0 and 2.25
inches which is rather on the high side again. This will mean that
convection will be efficient rain producers and heavy rainfall
will be possible. There will be widespread 1 to 3 inches of
rainfall expected through the middle of the week with isolated
higher amounts possible across southern Missouri. We will have to
look at the possibility of a Flash Flood Watch for a portion of the
area as confidence increases on this situation.
Temperatures will be cooler for the middle of the week with the
cloud cover and rain chances in the area. The upper level ridge
tries to rebuild itself across western Texas by the end of the
week. This may put the Missouri Ozarks in a slight northwest flow
around the upper level ridge. We will have to keep slight chances
of thunderstorms in the forecast through the end of the week with
this setup. Temperatures will warm back up to near seasonable
levels.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1146 PM CDT SUN JUL 19 2015
For the KSGF/KJLN/KBBG tafs: Scattered thunderstorms will occur
along a front that lies just north of the area and will need to
monitor closely. Otherwise vfr conditions are expected for much of
the taf period. The front will sag south into the area late in the
taf period and will cover with showers and vicinity thunder for
now for the last few hours of the taf period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Monday FOR MOZ070-071-077>083-
088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT Monday FOR KSZ097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...DSAHazardous weather outlook, Jul 19, 11:46 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1146 PM CDT SUN JUL 19 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1146 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE TO BE POSSIBLE TONIGHT...MAINLY IN COUNTIES ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO SALEM MISSOURI. THERE WILL BE A RISK FOR ISOLATED WIND GUSTS UP TO 60 MPH...ONE INCH HAIL...FREQUENT LIGHTNING...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM MONDAY THROUGH THE MIDDLE OF THE WEEK. THERE IS A MARGINAL SEVERE THUNDERSTORM RISK MONDAY AND ACROSS SOUTHERN MISSOURI TUESDAY. ISOLATED WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY RISK BOTH DAYS. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE WILL AGAIN BE POSSIBLE MONDAY WITH VALUES AGAIN APPROACHING 100 DEGREES BY THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jul 19, 6:58 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 658 PM CDT SUN JUL 19 2015 MOZ058-071-200030- MARIES MO-PHELPS MO- 658 PM CDT SUN JUL 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS AND SOUTHERN MARIES COUNTIES UNTIL 730 PM CDT... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BRINKTOWN...OR 16 MILES NORTHWEST OF ROLLA...MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRINKTOWN AND NORTHWYE. INTERSTATE 44 BETWEEN MILE MARKERS 184 AND 192 WILL ALSO BE IMPACTED BY THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3796 9166 3802 9215 3815 9212 3809 9163 TIME...MOT...LOC 2358Z 282DEG 15KT 3804 9203 DSA
Special weather statement, Jul 20, 12:11 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1211 AM CDT MON JUL 20 2015 KSZ073-200545- BOURBON KS- 1211 AM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 1245 AM CDT... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR XENIA...OR 15 MILES SOUTHWEST OF MOUND CITY...MOVING EAST AT 20 MPH. WINDS AROUND 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DEVON...FORT SCOTT...FULTON...HAMMOND... HARDING...MAPLETON AND XENIA. PEOPLE IN NORTHERN BOURBON COUNTY...INCLUDING FULTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3803 9461 3783 9461 3786 9507 3803 9507 TIME...MOT...LOC 0511Z 264DEG 18KT 3799 9502 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:11 AM CDT | Special Weather Statement | SGF | Bourbon | 34 min |
| Jul 20, 1:26 AM CDT | Areal Flood Advisory | SGF | Bourbon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.